Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rocketteem

Not new, but gone for a LONG time... But back! Need help...

Recommended Posts

Hey guys! I have been gone for quite a while... so I wasn't sure how to re-appear, so I'll re-introduce myself.

I'm a 22 year old Male,

I have been on the acne.org products since 2006, and they have worked wonders for me. Prior to use, I had horrible acne, with white-heads, systs, all that fun stuff. But with the change to using Acne.org AHA, BP, and Jojoba Oil twice a day, it has gone down to 4-5 bad areas, and they only turn red, and go away after a few days. No more infections and such.

But, after still dealing with red marks, and the normal pimples, I have finally become fed up and decided to see a dermatologist for the first time.

I went to Kaiser Permanente's Acne clinic, and spoke with the nurse(Nurses control the treatment, you hardly ever actually see a doctor)

And, she told me to stop Acne.org products(I knew that would happen :( )

And told me the following:

Take 1 500MG pill of Tetracycline twice a day, 2 hours after eating with plenty of water

In the morning, wash my face and use Clindamycin topically, followed by a lotion/SPF30 Suncreen.

At night, wash my face, wait 20 minutes, and then apply Retin-A solution which is 0.025%, and then moisturize.

Now let me be honest... I'm terrified. I've had my face at the current plateu of managability for 2 years. And I was told that it will get worse for about 4-6 weeks before getting better. I haven't had my horrible acne in 3 years, so I'm terrified to go back to PAINFUL swollen acne that can sometimes make it too painful to even talk.

Can you guys give me any advice/support on this difficult transition?

And does their prescription sound like it makes sense to everyone?

Link to comment
Share on other sites

WOW! I can completely answer your question because I am on almost the EXACT same thing, instead of tetracycline I do minocyline, which are both really the same, but everything else I do you will do. I have been on it for a little over two months and I am 96% percent clear, the occasional pimple which goes away fast, also my red marks are gone.

As far as how it's going to pan out, it will be interesting, trust me.

The retin-a WILL make yourself peel, and I'm not using the term lightly, you will be shocked at the peeling, you can easily counter this however with some nice cetaphil (works well). Also the Clindamycin should make you dry, which also requires moisturizer. Your skin should also be a little red, especially in the first couple weeks- but the initial breakout of retin-a should be minimilized by the clindamycin.

Good luck, and remember to stick with it, you will get results.

Link to comment
Share on other sites

Just an update to this... yea, its old... but figured I'd update..

So, the nurses regime just made it worse... The Retin A did absolutely nothing. Didnt even make my skin peel, or burn... and I was using it once or twice a day o.0 I must have some non sensitive skin.

Also, I found out that pills are only temporary, and must be stopped after a while. Well, if I have lifetime acne... whats the point of even risking destroying my organs for a temporary cure? It didnt even help after a full prescription worth...

The nurse was clueless... really. She even told me that I CAN'T use jojoba oil... because she said ANY oil is bad, and that it's comodegenic(SP?)... uh huh....

Anyway, gave up on kaiser's joke of a dermatology program, and went back to my AHA, BP, and Jojoba oil. And, it's been working pretty well. I found that it's important that I use a LOT of the oil at night. It seems that when my skin is dry, it breaks out more, and heals slower. So making sure to put a good coating of BP plus a lot of oil at night, has worked wonders. The last time I had a bad breakout was... I had a bad cold, lasted a week. Well, the ENTIRE term of it, I had NO acne at all... and was completely off the regimen due to laziness when I was sick. Apparently, when I'm ill, I don't get acne. Problem is... literally, the day after I recovered, I had a TERRIBLE breakout which took a week to recover from.

Lesson learned: Don't stop the regimen...

Link to comment
Share on other sites

I think it's tough on your skin if you change your regimen a lot, too. If you've found something that works for you now, then most definitely stick with it. :D I've also found that when I bombard my skin with some convoluted, overly-complex regimen, it freaks out and does all sorts of crazy crap. I take vitamin B5, wash my face with organic face wash and moisturize with organic moisturizer. The less I do, the better it seems to get. When I was using too many different things, my face just hurt. :(

Link to comment
Share on other sites

I agree! I just have to accept that the results I have now are the best it's probably gonna get. And they are pretty good results :)

Also, your avatar is pure win. Just sayin' :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×